Arkansas, 2014Damaging Wind in Arkansas, December 14, 2014
December 14, 2014 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed along a dry line in western Oklahoma during the afternoon hours of the 14th, and moved eastward into northwestern Arkansas during the evening. Although these storms weakened as they moved into the area, isolated damaging wind gusts occurred with the stronger storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a dry line in western Oklahoma during the afternoon hours of the 14th, and moved eastward into northwestern Arkansas during the evening. Although these storms weakened as they moved into the area, isolated damaging wind gusts occurred with the stronger storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 14, 9:40 PM CST, 29 minutes earlier.
Area forecast discussion, Dec 14, 9:40 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
940 PM CST SUN DEC 14 2014
.DISCUSSION...
BACK EDGE OF THE BULK OF PRECIP NOW FROM EXTREME
NORTHWEST CORNER OF ARKANSAS TO CHOCTAW COUNTY.
NARROW LINE BEST CONVECTION FROM NORTHEAST BENTON
COUNTY...TO CENTRAL LEFLORE COUNTY. PRECIPITATION
MOVING EAST/ELEMENTS WITHIN LINE MOVING NORTHEAST.
PRECIP OUT OF EASTERN OK BY ABOUT MIDNIGHT...LATE
NIGHT NORTHWEST ARKANSAS. ADJUSTMENTS MADE ENDING
POPS. TEMPERATURES ABOUT AS PREVIOUSLY FORECAST.
GW
&&
.PREV DISCUSSION... /ISSUED 546 PM CST SUN DEC 14 2014/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MAINLY MVFR CEILINGS WILL OCCUR FOR THE FIRST FEW HOURS OF THE
FORECAST VALID PERIOD ALONG WITH SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS. CLOUDS WILL CLEAR FOR THE MOST PART AFTER
06Z BUT WRAP AROUND CLOUDINESS MAY RESULT IN MVFR CEILINGS
REDEVELOPING FOR A FEW HOURS MONDAY...MAINLY AT THE NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS TAF SITES. GUSTY SOUTH WINDS WILL
SHIFT TO WESTERLY AND REMAIN GUSTY THROUGH THE DAY MONDAY.
PREV DISCUSSION... /ISSUED 256 PM CST SUN DEC 14 2014/
DISCUSSION...
LEADING BAND OF CONVECTION CONTINUES TO PUSH INTO THE FAR WRN PARTS
OF OUR FORECAST AREA...AND HAVE NOTED NEW DRYLINE DEVELOPMENT OVER
WCNTRL OK DURING THE PAST 1-2 HOURS. WILL NEED TO KEEP AN EYE FOR
SOME INTENSIFICATION IN LEADING BAND OF STORMS AS WELL AS DRYLINE
ACTIVITY FROM LAST AFTERNOON AND INTO THE EVENING...ESPECIALLY
ACROSS SE OK WHERE BEST COMBINATION OF MODEST INSTABILITY/GOOD
LOW-LEVEL SHEAR IS REALIZED. SHOWERS/SCATTERED THUNDERSTORMS WILL BE
MOVING INTO WRN AR THIS EVENING...LIKELY IN A WEAKENED STATE...AND
SHOULD SHIFT E OF THE FORECAST AREA AFTER 06Z.
MAIN COOL SURGE WILL MOVE THROUGH MONDAY...WITH BREEZY WLY/NWLY
WINDS BY THE AFTERNOON. SURFACE RIDGE WILL SETTLE IN BY
TUESDAY...WITH EVEN CHILLIER AFTERNOON HIGHS EXPECTED.
EXTENDED MODELS CONTINUE TO STRUGGLE WITH EVOLUTION OF SPLIT FLOW
PATTERN FROM MID-WEEK THROUGH THE END OF THIS FORECAST. EXPECT AN
UPTICK IN PRECIPITATION CHANCES LATER WEDNESDAY INTO WEDNESDAY NIGHT
AS A LEAD WAVE EJECTS INTO THE PLAINS. ECMWF/CMC KEEP THE NEXT WAVE
OPEN/MORE PROGRESSIVE THAN THE STRONGER/CLOSED OFF GFS LATE NEXT
WEEK...AS WELL AS A FARTHER S QPF SOLUTION. GIVEN THE CONTINUED POOR
RUN-TO-RUN CONSISTENCY...WILL GO WITH A BLEND FOR NOW WHICH
MAINTAINS THE GENERAL CHANCE POPS THURSDAY THROUGH EARLY SATURDAY.
FORECAST SOUNDINGS/THERMAL PROFILES SUGGESTS ALL LIQUID FOR MOST OF
THIS PERIOD...ALTHOUGH COULD SEE A WINTRY CHANGEOVER FRIDAY
NIGHT/EARLY SATURDAY AS THE SYSTEM DEPARTS.
EXPECT SEASONALLY CHILLY TEMPERATURES THROUGH THE EXTENDED...WITH
HIGHS MOSTLY IN THE 40S.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 46 53 32 44 / 10 10 0 0
FSM 49 60 35 47 / 90 10 0 0
MLC 47 57 33 47 / 10 0 0 0
BVO 44 52 29 42 / 10 10 0 0
FYV 49 55 32 41 / 80 10 0 0
BYV 49 57 32 43 / 90 20 10 0
MKO 46 54 32 45 / 10 10 0 0
MIO 50 53 32 42 / 80 20 10 0
F10 44 54 32 46 / 10 10 0 0
HHW 48 60 34 51 / 10 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Dec 14, 6:27 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
627 PM CST SUN DEC 14 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
630 PM CST SUN DEC 14 2014
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....EASTERN OKLAHOMA
ONSET...BEFORE 9PM.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...EVENING...ENDING BY 10 PM.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE
THIS EVENING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
THE SHOWERS WILL END FROM WEST TO EAST LATER THIS EVENING AND
OVERNIGHT.
MARGINAL INSTABILITY IS ACCOMPANIED BY SIGNIFICANT SHEAR.
ANY CELLS THAT CAN GENERATE LIGHTNING THIS EVENING HAVE THE
POTENTIAL TO BECOME MARGINALLY SEVERE WITH LARGE HAIL AND
DAMAGING WIND. THE RISK FOR AN ISOLATED TORNADO CAN NOT BE
RULED OUT FOR EASTERN OKLAHOMA. CONVECTIVE ACTIVITY WILL WIND
DOWN DURING THE EVENING WITH LITTLE THREAT AFTER ABOUT 10 PM
THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...WINTER WEATHER POTENTIAL.
SATURDAY...WINTER WEATHER POTENTIAL.
EXTENDED DISCUSSION...
FIRE SPREAD POTENTIAL WILL INCREASE TUESDAY AS DRIER AIR MOVES
IN BEHIND TODAYS STORM SYSTEM AND GUSTY WINDS PERSIST.
ANOTHER UPPER LEVEL SYSTEM WILL PUSH INTO THE AREA LATE IN THE
UPCOMING WEEK...WITH PRECIPITATION EXPECTED TO OVERSPREAD EASTERN
OKLAHOMA AND WESTERN ARKANSAS PRIMARILY THURSDAY AND FRIDAY. AS
COLDER AIR MOVES INTO THE REGION...A BRIEF PERIOD OF WINTRY
PRECIPITATION MAY OCCUR LATE FRIDAY OR EARLY SATURDAY BEFORE
THE SYSTEM DEPARTS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Dec 14, 5:21 PM CST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CST SUN DEC 14 2014
OKZ065-066-150000-
OKFUSKEE OK-OKMULGEE OK-
521 PM CST SUN DEC 14 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CST
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
AT 521 PM CST...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF WELEETKA...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILSON...WELEETKA...CLEARVIEW...
PHAROAH...OKMULGEE...HENRYETTA...BRYANT...DEWAR...GRAYSON...
SCHULTER...MORRIS...ERAM AND OKMULGEE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3567 9612 3568 9571 3555 9581 3555 9582
3554 9582 3537 9594 3537 9598 3532 9598
3528 9601 3529 9635
TIME...MOT...LOC 2321Z 213DEG 40KT 3521 9627Special weather statement, Dec 14, 5:33 PM CST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
533 PM CST SUN DEC 14 2014
OKZ054-150015-
OSAGE OK-
533 PM CST SUN DEC 14 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CST
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE
AT 532 PM CST...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST
OF APPERSON...MOVING NORTHEAST ABOUT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...APPERSON...WEBB CITY AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3671 9704 3669 9695 3675 9689 3675 9683
3679 9676 3699 9675 3700 9650 3646 9693
3651 9702 3654 9698 3656 9691 3658 9690
3659 9692 3658 9700 3659 9705 3667 9707
TIME...MOT...LOC 2332Z 215DEG 29KT 3662 9698Special weather statement, Dec 14, 6:32 PM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
632 PM CST SUN DEC 14 2014
OKZ054-150115-
OSAGE OK-
632 PM CST SUN DEC 14 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CST
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE
AT 632 PM CST...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
BURBANK...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...BURBANK...APPERSON...WEBB
CITY AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3649 9686 3654 9696 3656 9690 3659 9692
3658 9700 3659 9706 3670 9699 3669 9695
3675 9689 3675 9683 3677 9682 3679 9676
3700 9676 3700 9649
TIME...MOT...LOC 0032Z 212DEG 33KT 3666 9690Special weather statement, Dec 14, 6:50 PM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CST SUN DEC 14 2014
OKZ066-067-070-071-073-150115-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-PITTSBURG OK-WAGONER OK-
650 PM CST SUN DEC 14 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CST
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
MCINTOSH AND NORTHWESTERN PITTSBURG
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OKMULGEE AND WAGONER
AT 648 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF WAGONER IN WAGONER COUNTY TO
ABOUT 5 MILES EAST OF TAFT IN PITTSBURG COUNTY. THE LINE WAS
MOVING NORTHEAST ABOUT 30 MILES AN HOUR.
COUNTIES INCLUDE...WAGONER...MCINTOSH...MUSKOGEE AND EXTREME
EASTERN OKMULGEE.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3510 9606 3516 9599 3525 9599 3576 9574
3609 9565 3609 9555 3608 9558 3607 9557
3607 9523 3574 9533 3503 9572 3503 9610
TIME...MOT...LOC 0048Z 275DEG 27KT 3604 9547 3577 9545
3513 9583Local storm report, Dec 14, 8:34 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CST SUN DEC 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND GST 4 NW SKIATOOK 36.41N 96.05W
12/14/2014 M66 MPH OSAGE OK MESONET
&&
MEPLocal storm report, Dec 14, 8:50 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
850 PM CST SUN DEC 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG CHECOTAH 35.47N 95.52W
12/14/2014 MCINTOSH OK EMERGENCY MNGR
POWER POLE DOWNED
&&
MEPThunderstorm Wind, Sebastian
- When
- December 14, 10:09 PM CST
- Where
- Sebastian County, 0.91 mi ESE of Greenwood
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 35.215, -94.255
Several wood trusses were blown over on the partially completed Greenwood Police Department. Damage also occurred to a metal roof of another building.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Iowa, December 14 to 15, 20148 injured · 5 events
- Dense Fog in Wisconsin, December 14, 20147 injured · 1 event
- Damaging Winds in Oklahoma, December 14, 2014$26,000 · 61 kt wind · 3 events
- Winter Storm in Nebraska, December 14 to 15, 201414 events
- Heavy Snow in Nebraska, December 14 to 15, 201411 events
- Tornado and Hail in Oklahoma, December 14, 2014EF0 · 11 events
- Winter Storm in Wyoming, December 14 to 15, 20146 events
- Winter Weather in Nebraska, December 14 to 15, 20145 events
- High Wind in Texas, December 14, 201469 kt wind · 3 events
- Dense Fog in Illinois, December 14 to 15, 20142 events
- High Wind in Texas, December 14, 201450 kt wind · 2 events
- Tornado and Hail in Kansas, December 14, 2014EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 551269.